It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Mr. Grateful and Jon,

Like you....I'm a sort of guinea pig. Could simply not get off Oxys because of depression issues (as well as physical symptoms--ugh!!) But--since December, I've been on the Subutex....and it has, without a doubt, saved me "from myself." :-)

My addictionologist, who specializes in this area and has studied Sub and written papers on it, views it like this: Her patients (some long-term) have successfully weaned off it, but it has to be done very, very slowly. It is tougher for some people than others.

Once you find your lowest maintenance dose, she has you try, every few weeks, to wean down another mg. BUT--if you have the extreme depression from weaning--as I had--or if you experience extreme physical discomfort--she has you go back up to the maintenance dose. And you continue on that for awhile before trying to go back down again.

She believes that the depression I went into (and I have a history of clinical depression and take ADs that have been great for me) is far worse than taking those 2 extra mg of Subutex. Depression, she says, is one of the most soul-destroying experiences....and people like myself, who looked at Hydros and Oxys, as an "extra boost" to ward off depression, will only go right back to the drugs to find relief.

She explained a lot of technical info, which was fascinating....but, basically, Sub is just too recent a drug for medical people to have been able to record too many long-term users. So...she has to use her own studies of the brain..and published scientific studies of the drug...along with the experiences of her long-term mainentance users--and "weaners"--to go by.

She feels the drug needs more studying---but that no possible dangers (and she has had no bad patient experiences)--could be anywhere near so destructive as what the opoids are doing to our brains. Her technical knowledge of how the brain works is so detailed....I've learned so much from her. I was so lucky to have found a doctor so involved with research.

So--in spite of the long period it will take me to wean off the Sub--that length of time is so preferable to the way I had been living. Being able to taper off the opiates, with their power to take over my life so completely, was not something I seemed capable of doing.

I guess we have to learn as much as we can about the Sub--and make as an informed decision as we can. For me.....Sub, at this point, is the right one. (And, by the way....going off the drug too quickly--like you did Mr. G--is something my doc says is medically inadvisable!!)

All of taking Sub should stay in touch and share as much knowledge and experience as we can. It's good to be able to talk about our fears, in addition to what a miracle this drug has been for us! At the moment, I am just so grateful for getting my old life back--when it seemed so impossible just a few months ago. (And I think that we will all agree that the Sub is no 'high"--it is simply life as we used to experience it--with all its many ups and its downs!)

Take care, Lynn :-)





All times are GMT -7. The time now is 01:59 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!